Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 22, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 3, 2009, 4:43 AM CDT for 4 counties in Arkansas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2009, 4:43 AM CDT (09:43 UTC)
- Expired
- May 3, 2009, 7:54 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 115 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 5:20 AM CDT | FLASH FLOOD | Springdale, AR | BRIEF STREET FLOODING WAS REPORTED IN THE CITY |
| May 3, 5:30 AM CDT | FLASH FLOOD | 4 Sw Rogers, AR | WATER RUNNING ACROSS SOUTH RAINBOW ROAD FOR A TIME |
| May 3, 5:43 AM CDT | FLASH FLOOD | Eureka Springs, AR | WATER OVER ROAD NEAR INTERSECTION OF MAGNETIC ROAD AND 23 NORTH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 030943
FFWTSA
ARC007-015-087-143-031545-
/O.NEW.KTSA.FF.W.0022.090503T0943Z-090503T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
443 AM CDT SUN MAY 3 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BENTON COUNTY IN NORTHWEST ARKANSAS
CARROLL COUNTY IN NORTHWEST ARKANSAS
MADISON COUNTY IN NORTHWEST ARKANSAS
NORTHERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 1045 AM CDT
* AT 439 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
LARGE AREA OF HEAVY RAIN OVER THE WARNED AREA...MOVING EAST AT 20
MPH. RADAR INDICATES THAT 1 TO 2 INCHES OF RAIN HAS ALREADY
FALLEN. ANOTHER INCH WILL BE POSSIBLE THROUGH 1045 AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...ELKINS...GARFIELD...WAR EAGLE...WESLEY...GATEWAY...
HINDSVILLE...JAPTON...CLIFTY...BEAVER...HUNTSVILLE...EUREKA
SPRINGS...FORUM...AURORA...WITTER...GRANDVIEW...MARBLE...
BERRYVILLE...URBANETTE...KINGSTON...RUDD...RULE...OAK GROVE...GREEN
FOREST...OSAGE...CARROLLTON AND ALPENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3612 9346 3609 9346 3608 9343 3601 9343
3588 9350 3597 9451 3630 9456 3650 9400
3650 9330 3613 9328
$$1 follow-up statement
000
WGUS74 KTSA 031254
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
754 AM CDT SUN MAY 3 2009
ARC007-015-087-143-031302-
/O.CAN.KTSA.FF.W.0022.000000T0000Z-090503T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON AR-CARROLL AR-BENTON AR-MADISON AR-
754 AM CDT SUN MAY 3 2009
...THE FLASH FLOOD WARNING FOR MADISON...BENTON...CARROLL AND
NORTHERN WASHINGTON COUNTIES IS CANCELLED...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.
MINOR FLASH FLOODING WAS REPORTED IN SPRINGDALE...ROGERS AND NEAR
EUREKA SPRINGS BUT CONDITIONS HAVE IMPROVED AND ONLY PATCHES OF
LIGHT RAIN REMAIN FROM THE EARLIER HEAVY RAIN. NO ADDITIONAL
SIGNIFICANT RAIN IS EXPECTED THIS MORNING.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.
LAT...LON 3612 9346 3609 9346 3608 9343 3601 9343
3588 9350 3597 9451 3630 9456 3650 9400
3650 9330 3613 9328
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 3, 3:12 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 3, 3:12 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
312 AM CDT SUN MAY 3 2009
.DISCUSSION...
WILL GO AHEAD AND REMOVE WESTERN PORTIONS OF THE FLASH FLOOD WATCH
GENERALLY ALONG AND WEST OF A BARTLESVILLE...MCALLISTER LINE.
HEAVIER PRECIPITATION HAS SHIFTED EAST OF THIS AREA AND DO NOT
EXPECT MUCH IF ANY ADDITIONAL DEVELOPMENT. COULD SEE A FEW STORMS
LIFT NORTHEAST INTO FAR SOUTHEAST OKLAHOMA THIS MORNING. THE HEAVIER
PRECIPITATION EXPECTED TO SHIFT EAST OF THE REGION THIS AFTERNOON.
AS WEAK SURFACE HIGH PRESSURE BUILDS INTO THE AREA TONIGHT...LIGHT
WINDS MAY ALLOW FOR SOME PATCHY FOG TO DEVELOP. LOW CLOUDS/FOG
SHOULD BURN OFF BY MID MORNING MONDAY WITH PARTLY CLOUDY SKIES.
ACTIVE WEATHER PATTERN WILL RETURN MONDAY NIGHT INTO TUESDAY AS
FAST MOVING UPPER DISTURBANCE MOVES ACROSS FA IN ZONAL FLOW ALOFT.
ELEVATED SHOWER/THUNDERSTORMS WILL LIKELY DEVELOP WEST OF THE AREA
MONDAY NIGHT...MOVING INTO EASTERN OKLAHOMA LATE MONDAY NIGHT INTO
TUESDAY MORNING IN CONVERGENT ZONE OF LOW LEVEL JET/STRONG WAA
REGIME. THUNDERSTORM CLUSTER SHOULD WEAKEN BY EARLY AFTERNOON AND
BEGIN TO SHIFT SOUTHEAST OF AREA. COULD SEE ADDITIONAL
REDEVELOPMENT TUESDAY NIGHT INTO WEDNESDAY MORNING...PRIMARILY
ACROSS SOUTHEAST OKLAHOMA AS WEAK SURFACE LOW TRIES TO DEVELOP
ALONG OUTFLOW BOUNDARY FROM PREVIOUS THUNDERSTORM COMPLEX.
FURTHER IN THE EXTENDED...RAIN CHANCES WILL AGAIN BE BACK IN THE
FORECAST THURSDAY NIGHT INTO FRIDAY AS NEXT COLD FRONT TRIES TO
STALL ALONG THE RED RIVER.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 63 50 72 56 / 50 10 10 30
FSM 65 52 73 56 / 70 20 0 20
MLC 65 51 72 56 / 40 10 10 30
BVO 63 44 72 53 / 50 10 10 30
FYV 61 47 70 52 / 80 20 0 20
BYV 60 47 70 52 / 80 30 0 20
MKO 63 49 71 56 / 60 10 10 30
MIO 65 46 72 54 / 80 10 0 20
F10 62 49 70 56 / 50 10 10 30
HHW 68 54 72 58 / 50 10 10 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR OKZ049-OKZ053-OKZ057-
OKZ058-OKZ061-OKZ062-OKZ063-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ072-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...22
LONG TERM....12Hazardous weather outlook, May 2, 6:51 PM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 651 PM CDT SAT MAY 2 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 651 PM CDT SAT MAY 2 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...PRIMARILY SOUTH OF INTERSTATE 40. ONSET...ONGOING. FLASH FLOOD. RISK...SIGNIFICANT. AREA...SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA. DISCUSSION... THE RISK OF SEVERE WEATHER HAS DECREASED ACROSS SOUTHEAST OKLAHOMA AS STORMS HAVE SHIFTED FURTHER SOUTH OF THE FORECAST AREA. LOCALLY HEAVY RAINS HAVE OCCURRED THIS EVENING...AND AREAS OF FLASH FLOODING ARE LIKELY ONGOING ESPECIALLY OVER FAR SOUTHEAST OKLAHOMA. THE FRONTAL BOUNDARY ACTING AS THE FOCUS FOR THE THUNDERSTORM DEVELOPMENT WILL REMAIN IN PROXIMITY TO THE RED RIVER OVERNIGHT...WHILE A DISTURBANCE ALOFT APPROACHES THE AREA. THIS MAY CONTRIBUTE TO ADDITIONAL THUNDERSTORMS OVERNIGHT...HOWEVER ANY RISK OF SEVERE WEATHER WOULD BE LIMITED DURING THIS TIME FRAME. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED...HOWEVER A REGIONAL SPOTTER NETWORK IS NOT ANTICIPATED OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE WEATHER PATTERN WILL REMAIN UNSETTLED THROUGH THE UPCOMING WEEK...WITH THUNDERSTORM CHANCES ALMOST DAILY. THE SPECIFIC RISKS WITH EACH ROUND OF THUNDERSTORMS WILL BE BETTER DEFINED WITH LATER FORECASTS...HOWEVER THIS TIME OF YEAR IS OFTEN ASSOCIATED WITH SEVERE WEATHER AND ALL INTERESTS SHOULD BE PREPARED FOR RAPIDLY CHANGING WEATHER. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, May 2, 11:02 PM CDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1102 PM CDT SAT MAY 2 2009
ARZ029-OKZ076-030500-
LE FLORE OK-SEBASTIAN AR-
1102 PM CDT SAT MAY 2 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
SOUTHWESTERN SEBASTIAN
IN SOUTHEAST OKLAHOMA
EASTERN LE FLORE
AT 1102 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES NORTHEAST OF HOWE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...HOWE...LIBERTY...
PATTERSON...HARTFORD AND MANSFIELD.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3496 9423 3496 9429 3495 9431 3495 9437
3493 9439 3492 9443 3489 9445 3493 9467
3505 9466 3508 9423 3496 9422
TIME...MOT...LOC 0402Z 273DEG 19KT 3498 9461Special weather statement, May 3, 12:39 AM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1239 AM CDT SUN MAY 3 2009
ARZ001-010-030630-
BENTON AR-WASHINGTON AR-
1239 AM CDT SUN MAY 3 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHERN WASHINGTON AND SOUTHERN BENTON
AT 1239 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CINCINNATI...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HICKS...ROCKY COMFORT...SHADY
GROVE...WALNUT GROVE...TUTTLE...HARMON...ROGERS...LOWELL...HEALING
SPRINGS...CAVE SPRINGS...MONTE NE...FAYETTEVILLE...SPRINGDALE...
LINCOLN...PRAIRIE GROVE...ELKINS...FARMINGTON...DURHAM...SULPHUR
CITY...SUMMERS...BLACK OAK...GREENLAND...RHEA...VINEY GROVE...
CINCINNATI...WEDINGTON...SAVOY...GOSHEN...WHEELER...JOHNSON...
SONORA...TONTITOWN...ELM SPRINGS AND OAK GROVE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3595 9396 3591 9452 3612 9455 3642 9400
TIME...MOT...LOC 0539Z 243DEG 30KT 3603 9451The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 12:39 AM CDT | Special Weather Statement | TSA | Washington | 51 min |
Nearby
Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.